Article

Combinational Drug Therapy Induced Severe Hyponatremia in a Hypertensive Patient- A Case Report

HB Kavya1★, Mohammed Mustafa1, Ashamol KM2, Hitha Kommeri2, Reya Merin Biju2★ Corresponding author

  1. 1Department of Pharmacy Practice, Sree Siddaganga College of Pharmacy B H Road, Tumkur, Karnataka, INDIA.

CORRESPONDENCE

HB Kavya

Department of Pharmacy Practice, Sree Siddaganga College of Pharmacy B H Road, Tumkur, Karnataka, INDIA.

kavyapharma158@gmail.com

Volume 14, Issue 4 · pp. 308–310 · PUBLISHED · DOI: 10.5530/ijopp.14.4.63

View on IJPP original site ↗

ABSTRACT

Hyponatremia, ranging from mild to severe and from asymptomatic to symptomatic, is a serious medical condition that requires immediate medical management. The frequent factors that precipitate hyponatremia include decreased intake of sodium, inappropriate secretion of antidiuretic hormone, and concurrent use of medications that impair water excretion. Weakness, nausea, vomiting, perplexity, dizziness, physical inactiveness, seizure, and coma are some of the often symptoms presented with hyponatremia. Discontinuing the offending agent and providing additional support is vital in restoring the serum sodium level. In this case report, a 63-year-old male patient was presented to the hospital with symptoms of giddiness, tremors, and 3-4 episodes of convulsion. He has a past history of diabetes and hypertension and is on regular medication. Laboratory findings showed the presence of hyponatremia with a serum Na+ value of 115mmol/l. On assessing this case, it is found that ARB/thiazide combination (telmisartan+chlorthalidone) has induced hyponatremia and is managed by treating with a hypertonic saline solution together with alteration of ARB/thiazide combination to calcium channel blocker. Gradually, the serum sodium level was normalized and the patient became stable.

KEYWORDS

Open in new tab

REFERENCES

As published

Showing references and in-text citations exactly as published.

    Cite this article

    SELECT FORMAT

    Kavya, H., Mustafa, M., KM, A., Kommeri, H., & Biju, R. M. (). Combinational Drug Therapy Induced Severe Hyponatremia in a Hypertensive Patient- A Case Report. Indian Journal of Pharmacy Practice, 14(4), 308–310. https://doi.org/10.5530/ijopp.14.4.63